Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 109, NWS Morristown, TN

June 30, 2002Bradley County, Hamilton County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 30, 2002, 6:55 PM EDT for Bradley County, Hamilton County, Tennessee. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 30, 2002, 6:55 PM EDT (22:55 UTC)
Expired
Jun 30, 2002, 7:45 PM EDT
In force
50 min
Issued by
NWS Morristown, TN
Area
Whole counties

Counties Bradley County, TN, Hamilton County, TN

What was reported inside it

TimeReportWhereRemark
Jun 30, 7:00 PM EDTThunderstorm WindCleveland, TN
Jun 30, 7:25 PM EDTThunderstorm WindHarrison, TN

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2002-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1640 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2002-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1640 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

276 
WUUS54 KMRX 302255
SVRMRX
TNC011-065-302345-
/NEW.KMRX.SV.W.0147.302253-302345/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
653 PM EDT SUN JUN 30 2002

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRADLEY COUNTY IN EAST TENNESSEE
  HAMILTON COUNTY IN EAST TENNESSEE

* UNTIL 745 PM EDT

* AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR MCDONALD...OR 7 MILES WEST OF CLEVELAND...
  DRIFTING SOUTHYWEST AROUND 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCDONALD AROUND 705 PM EDT
  COLLEGEDALE AROUND 740 PM EDT
  HARRISON AROUND 745 PM EDT

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
  BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST.
  HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS.

SEEK A STURDY SHELTER IMMEDIATELY $$

LAT...LON 3501 8482 3527 8493 3521 8520 3499 8518

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:10 PM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 30, 3:10 PM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
310 PM EDT SUN JUN 30 2002

UPPER RIDGE CENTERED OVER UPPER MISSISSIPPI VALLEY WILL SLOWLY DRIFT
EASTWARD KEEPING THE FORECAST AREA OVER GENERAL NORTHERLY FLOW
ALOFT.  THIS WILL LIMIT SHOWERS ACTIVITY TO ISOLATED IN THE VALLEY
LOCATIONS AND SCATTERED OVER FAVORED UPSLOPE AREAS.

TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY ABOVE SEASONAL NORMALS.

THE NEXT TROF MOVES IN INDEPENDANCE DAY WITH SLIGHTLY HIGHER POPS.
BUT STILL IN THE CHANCE CATEGORY.

CHA   70  93  70  93 /  10  20  10  20
TYS   68  91  68  91 /  10  20  10  20
TRI   64  89  64  89 /  10  20  10  20
OQT   67  90  68  91 /  10  20  10  20

.MRX...
NC...NONE.
TN...NONE.
VA...NONE.

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.